Crohn's Disease Forum » General IBD Discussion » Should I stop my MCP for good?

12-19-2017, 03:21 PM   #1
susiedeanysmom's Avatar
Join Date: Oct 2017
Location: Pahrump, Nevada

My Support Groups:
Should I stop my MCP for good?

I hope someone can give me an opinion on stopping MCP6. A few months ago, my GI dr. put me on mcp as my Medicare insurance and its supplemental won't cover Hurmira. He started me on 50mg to see how I can tolerate it. I had a few issues but nothing major. He then upped the dosage to 125mg. My body didn't like that at all. I had all kinds of reactions to the drug. Dr. was out of town. He had told me if I had any adverse reaction to stop taking the MCP immediately. So, I quit. When he was back in the office he told my that my enzymes numbers were bad. He wanted to cut the dose to 100mg. I said I would try 75mg. Now I've been on that for a month and the reactions came back. I am dehydrated, I have a ugly rash, am nauseated, bathroom issues and my back right above my waist really hurt. I look like I aged 30 years almost overnight. And, I never heard of this before but I'd really love to have someone tell me if they've had this reaction - the inside of my belly button is bright red. It's not infected in any way. It's just red. Never hear of this before. So I looked it up and it turns out that the back and red belly button are signs of pancreatitis. I stopped the medication again. Any reaction from you guys?
12-19-2017, 04:47 PM   #2
Forum Monitor
ronroush7's Avatar
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Has your doctor started you on any other biologic? I am afraid not being on anything similar could make your IBD worse.
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
12-25-2017, 08:13 PM   #3
Lady Organic
Forum Monitor
Lady Organic's Avatar
I would contact the dr asap or at least a nurse at the GI department.
''UC-like Crohn's'' since 2001:
on: 25mg 6-MP (purinethol)+ B12 shots
minor hands/wrists chronic arthritis since 01/2013

Diet: ''IBD-AID'' : organic food only
suppl Curcuminoid extract, Inulin,psyllium, apple pectin, Vitamin D

past meds:
pred 50mg, 5-ASA, cortifoam, Imuran (failed) Purinethol (success) methotrexate (failed CD and arthritis).
12-26-2017, 01:34 PM   #4
Senior Member
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
Go off of the drug. I believe that if the treatment is causing more problems and grief than the disease then it is not of anything good and is doing more harm than good. The doctor's instructions here are sound, and your symptoms appear to be serious. We own only one body and we cannot replace it, and in my age I have come to be very protective of my health.

Crohn's Disease Forum » General IBD Discussion » Should I stop my MCP for good?
Thread Tools

All times are GMT -5. The time now is 03:54 AM.
Copyright 2006-2017